MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL MEDIUM TORQUE LIMITING HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL MEDIUM TORQUE LIMITING HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 03.807.357
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that during evaluation at service and repair department, the repair technician found out that the xrl medium torque limiting handle failed in calibration.There was no patient involvement.This complaint involves one (1) xrl medium torque limiting handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.807.357, lot: 1280, manufacturing site: oberdorf, release to warehouse date: 22.Aug.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Service and repair evaluation: during evaluation at service and repair department, the repair technician found out that the xrl medium torque limiting handle failed in calibration.The repair technician reported the device failed low.Torque test failed low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Visual inspection: the xrl medium torque limiting handle (p/n 03.807.357 lot 1280) was received at customer quality, and it is observed that there is no visual damage except a few scratches which would not contribute to the complaint condition.Functional test: the repair technician reported the device failed in calibration.Torque test failed is the reason for repair.Per ps063839 rev m, the wrench shall have a bidirectional torque limiting value between 0.55 nm - 1.0 nm.The device fell lower than the low end of the allowable torque range on 6 of the 12 clockwise tests (minpeak: 0.53 nm, maxpeak: 0.57 nm).The observed condition is not able to be replicated at us cq, however, the complaint condition is confirmed per the service and repair evaluation and attached report.Document/ specification review: the following drawing(s) was reviewed torque limiting diver synex rl small.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Complaint confirmed? yes.Investigation conclusion: the complaint condition is confirmed as the xrl medium torque limiting handle (p/n 03.807.357 lot 1280) was returned after failing calibration.Visual inspection, document/specification review and functional test were performed as part of this investigation.The complaint condition of ¿failed calibration¿ was confirmed.The returned instrument has exceeded the expected instrument life (three years) established by bradshaw (refer to the attached bradshaw recommended care for torque handles.Pdf), therefore any recalibration could not be assured.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XRL MEDIUM TORQUE LIMITING HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9158301
Report Number2939274-2019-61213
Device Sequence Number2164740
Product Code LXH
UDI-Device Identifier10705034723303
UDI-Public(01)10705034723303
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.807.357
Device Catalogue Number03.807.357
Device Lot Number1280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/20/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1